Posted by Magevro on March 25, 2013, at 20:35:31
Its difficult to find not only an exact answer to this particular question, but the question being asked(atleast recently) as well.
I have Panic Disorder, Anxiety Disorder, and..mild depression(although the Panic Disorder seems to feed into it and vice versa).
I have been taking Effexor for 7 years, but recently I talked to my doctor and told him I wanted to get off of it and switch to a trycyclic. Mainly, most SSRIs give me insomnia and also increase my addictive tendencies(I.E. smoking). My dad has been on Imipramine for 30 years and doesn't have these problems.
My doctor..approved it but didn't really give me any exact instructions(usually that's fine because I have about 16 years of on hand experience with psychiatric drugs), but in this case I don't know what to do. I've asked two pharmacists, none can give me a straight answer, and told me to call him, which I will, if I can get through..but in the mean time..
Can I cross medicate while tapering off of the Venlafaxine, or do I need a buffer period between my last dose and first of Imipramine? I am down to about 15 mgs a day from 75 mgs in two weeks of weaning, but the withdrawal is now constantly present and all of my symptoms have rebounded, to the point where I am losing the ability to function. I need to make the switch like..tomorrow.. If I can, but noone can tell me whether or not it is dangerous with any authority. Is it or isn't it? Thank you.